MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2649
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 08/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In-house testing was performed on retained kit lot 160515 with the following internal serum/plasma control samples: (b)(6).All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 160515 was reviewed.This lot met the required release specifications.The customer returned unused devices of a different kit lot (160630).The devices were tested with the following internal serum/plasma control samples: (b)(6).All qc results were as expected.A review of the complaints reported (b)(6) related to lot number 160515 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.The exact root cause of the reported issue could not be determined.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
A (b)(6) result was reported on a plasma sample tested with the alere determine hiv 1/2 ag/ab combo.The patient was confirmed (b)(6) with the (b)(6) test.There is insufficient information to determine if a malfunction occurred.The patient gender, pregnancy status, treatment and patient outcome were unknown.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere (b)(4); however, this mdr is a retrospective filing in response to an observation from an fda inspection conducted (b)(6) to (b)(6) 2018 at alere (b)(4).((b)(4)).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7542503
Report Number1221359-2018-00056
Device Sequence Number13759185
Product Code MZF
UDI-Device Identifier07290015003742
UDI-Public(01)07290015003742(17)171014(10)160515
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2017
Device Catalogue Number7D2649
Device Lot Number160515
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1